# SDR 99ZZZX336

- Difficulty date: December 9, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N983US
- Make and model: Doug DC-9-32
- Aircraft serial: 47282
- Engine: Pwa JT8D1
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Chip Collector
- Part number: B7670
- Condition: Failed
- Location: Nr 4 Engine
- Stage of operation: NR
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

CHIP COLLECTOR ON RIGHT ENGINE, NR 4 BEARING SCAVENGE LINE, CHIP COLLECTOR MAGNETIC PROBE EJECTED FROM CHIP COLLECTOR BODY.  ENGINE OIL DRAINED FROM ENGINE IN-FLIGHT.  ANALYSIS DETERMINED THE INTERNAL CHECK VALVE OF CHIP COLLECTOR WAS STUCK IN THE OPEN POSITION DUE TO DEBRIS LODGED BETWEEN THE INTERNAL CHECK VALVE AND COLLECTOR'S INTERNAL BORE.
